Alert archive / Minnesota / Wind Chill Advisories in 2016
Wind Chill Advisory 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 13, 2016, 2:54 PM CST for 14 counties in Minnesota; 14 counties in North Dakota. It took effect at Dec 13, 2016, 10:00 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2016, 2:54 PM CST (20:54 UTC)
- In effect from
- Dec 13, 2016, 10:00 PM CST
- Expired
- Dec 15, 2016, 12:00 PM CST
- In force
- 38 hr
- Issued by
- NWS Grand Forks, ND
All 28 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS43 KFGF 132054 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CST TUE DEC 13 2016 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 141800- /O.NEW.KFGF.WC.Y.0012.161214T0400Z-161214T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 254 PM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 35 BELOW ZERO BETWEEN 10 PM THIS EVENING AND NOON WEDNESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM WEDNESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 141800- /O.NEW.KFGF.WC.Y.0012.161214T0600Z-161214T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 254 PM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT AND NOON WEDNESDAY... WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM WEDNESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
402 WWUS43 KFGF 140929 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 329 AM CST WED DEC 14 2016 MNZ029>032-040-NDZ049-052-053-151500- /O.NEW.KFGF.WC.Y.0013.161215T0300Z-161215T1500Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 329 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 151800- /O.EXT.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 329 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 151800- /O.EXT.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 329 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
494 WWUS43 KFGF 141952 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 152 PM CST WED DEC 14 2016 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 152 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 152 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ029>032-040-NDZ049-052-053-151500- /O.CON.KFGF.WC.Y.0013.161215T0300Z-161215T1500Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 152 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SPEICHER
090 WWUS43 KFGF 150325 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 925 PM CST WED DEC 14 2016 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 925 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 925 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ029>032-040-NDZ049-052-053-151500- /O.CON.KFGF.WC.Y.0013.000000T0000Z-161215T1500Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 925 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
097 WWUS43 KFGF 151008 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 408 AM CST THU DEC 15 2016 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 408 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 151800- /O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 408 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ029>032-040-NDZ049-052-053-151500- /O.CON.KFGF.WC.Y.0013.000000T0000Z-161215T1500Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 408 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
555 WWUS43 KFGF 151758 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1158 AM CST THU DEC 15 2016 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054- 151900- /O.EXP.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH... WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA... DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK... LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER... NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS... EDINBURG...ADAMS...LANKIN 1158 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... RISING TEMPERATURES HAVE RESULTED IN WIND CHILL VALUES INCREASING ABOVE ADVISORY CRITERIA, ALTHOUGH SOME ISLOATED AREAS IN NORTHWEST MINNESOTA WILL REMAIN RIGHT AROUND 25 BELOW FOR THE NEXT HOUR. WIND CHILLS WILL CONTINUE IN THE 15 BELOW TO 24 BELOW ZERO RANGE THROUGHOUT THE AFTERNOON. $$ MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039- 151900- /O.EXP.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY... CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...VALLEY CITY...FARGO 1158 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... RISING TEMPERATURES HAVE RESULTED IN WIND CHILL VALUES INCREASING ABOVE ADVISORY CRITERIA, ALTHOUGH SOME ISLOATED AREAS IN NORTHWEST MINNESOTA WILL REMAIN RIGHT AROUND 25 BELOW FOR THE NEXT HOUR. WIND CHILLS WILL CONTINUE IN THE 15 BELOW TO 24 BELOW ZERO RANGE THROUGHOUT THE AFTERNOON. $$ SPEICHER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 2:50 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 13, 2:50 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 250 PM CST Tue Dec 13 2016 .SHORT TERM...(This evening through Wednesday) Issued at 250 PM CST Tue Dec 13 2016 Wind chills will again be the problem for the period. Upper low currently rotating around northeastern Manitoba will dig further southeastward into Ontario tonight. This will help push another surge of cold air down into the Northern Plains overnight. Satellite loops show a fair amount of mid and high clouds upstream near the cold front. Some of it is convective and will go away after sunset, but there will be enough scattered areas of mid cloud overnight to make temperature forecasting interesting. Have a mix of clouds and clear early on, with more clearing later as the front passes and cold air sinks down into the area. Short range models continue to keep some spotty precip in our far northeastern counties near Lake of the Woods/Red Lakes, so kept low POPs going there overnight. Winds will keep us fairly well mixed, but there will be some pretty strong cold air advection. Have lows below zero across the entire area, with some teens below zero in the north. With the cold air and winds around 10 to 15 kts, wind chills will again be a factor overnight. Will go with a wind chill advisory starting in the northwest at 04Z and starting 06Z further south and east. Tomorrow should remain cold with the Arctic high settling in over the Plains. The center of the high will remain to our south and west throughout the day so we will continue to have a decent gradient and breezy northwest winds. Afternoon highs will remain barely on either side of zero, and advisory level wind chills will hand around until mid day or if not longer. Have the headline expiring at 18Z but the winds will continue to make things feel cold and could create some patchy blowing snow in some areas. .LONG TERM...(Wednesday night through Tuesday) Issued at 250 PM CST Tue Dec 13 2016 Wednesday Night and Thursday... The center of the surface 1035 high pressure cold dome slides from the western Dakotas into eastern Iowa during this period with the mid week periods coldest air settling out for early Thursday morning. Thursday night and Friday... Expect southerly winds to develop Thursday evening..with increasing cloud cover and a chance for light snow in the offing. Current model consensus favors a winter storm track through the central plains... pushing some shovelable snow as far northward as Highway 200 and some brushable snow northward to the CanAm border. Saturday into next week... following on the passage of the central plains system, a deep h5 shortwave trof digs back into central NOAM with the next batch of modified arctic air slipping into the area coincident with a 103x surface high. Weekend maximum temperatures are likely to remain below zero across the area... with nighttime minimum temperatures reaching into the minus teens and 20s by Sunday morning. There is hope... as model consensus does show a return to southerly flow and a corresponding bounce back to near normal temperatures by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1223 PM CST Tue Dec 13 2016 Some mid level clouds continue east of the Red River with ceilings at KTVF and KBJI. Conditions remain VFR however. Think this will continue, a few of the models have some MVFR ceilings getting into KBJI but think they will stay mostly north of that TAF site. Other TAF sites will see SCT-BKN 7000 to 15000 ft ceilings throughout the period. Winds will be an issue as southwest winds at 15 to 20 kts begin to shift westerly tonight, then northwesterly tomorrow morning. Think that some gusts will be possible at KDVL to around 25 kts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...JR LONG TERM...Gust AVIATION...JR
Hazardous weather outlook, Dec 13, 6:49 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 649 AM CST TUE DEC 13 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 649 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA, WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR THIS MORNING FOR MOST OF THE FORECAST AREA. EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO. A WIND CHILL ADVISORY WILL PROBABLY BE NEED FOR LATER TUESDAY NIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL ADVISORIES WILL PROBABLY BE NEEDED FOR WEDNESDAY MORNING. EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO. ALSO WIND CHILL ADVISORIES CAN BE EXPECTED FOR WEDNESDAY NIGHT/THURSDAY MORNING. EXPECT WIND CHILLS OF 25 TO 40 BELOW ZERO. SNOW WILL BE POSSIBLE FOR THURSDAY NIGHT/FRIDAY FOR THE SOUTHERN RED RIVER VALLEY. LOW PRESSURE WILL TRACK ACROSS THE PLAINS FRIDAY AND PRODUCE THE SNOW. LOW WIND CHILLS CAN BE EXPECTED FOR FRIDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JH
Nearby
Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.